Hail, Mohave
- When
- July 28, 2:31 PM MST
- Where
- Mohave County, Kingman
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.200, -114.050
Dime size hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 28, 10:25 AM MST, 4 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV ISSUED BY NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1025 AM PDT THU JUL 28 2005 .SYNOPSIS...AN AREA OF HIGH PRESSURE OVER SOUTHERN NEVADA WILL SHIFT EAST TOWARD THE FOUR CORNERS REGION TODAY AND REMAIN THERE OVER THE WEEKEND. MONSOON MOISTURE STILL OVER THE MOJAVE DESERT WILL RETURN QUICKLY TO THE SOUTHERN GREAT BASIN THIS AFTERNOON. ADDITIONAL MOISTURE WILL MOVE INTO THE AREA OVER THE WEEKEND BRINGING AN INCREASE IN THUNDERSTORM COVERAGE. && .UPDATE...PACKAGE LOOKS TO BE IN GOOD SHAPE. DO HAVE SOME CONCERNS...PARTICULARLY WITH THE INCREASE IN PWS WE ARE SEEING ACROSS SOUTHERN AND WESTERN CWA...CLARK...INYO...SAN BERNARDINO AND SOUTHERN MOHAVE COUNTIES. PW AT MCCARRAN HAS RISEN FROM 0.6 INCHES LAST EVENING TO 1.3 INCHES THIS MORNING. MODELS HAVE SIGNIFICANTLY UNDERDONE THIS MOISTURE. ADDITIONALLY...WEAK SHORTWAVE IS MOVING INTO THE SOUTHWEST CALIFORNIA COAST AND WILL PUSH ACROSS INYO COUNTY DURING THE AFTERNOON. THIS WILL POTENTIALLY ENHANCE DYANMICS...AND CONVECTION...PARTICULARLY OVER THE HIGHER TERRAIN OF INYO COUNTY. .PREV DISCUSSION...HIGH CENTER WORKING EAST THIS MORNING AND FORECAST TO BE NEAR THE 4-CORNERS REGION THIS AFTERNOON. THIS WILL ALLOW LOW LEVEL MOISTURE TO WORK BACK INTO THE AREA TODAY. DEW POINTS HAVE BEEN HOLDING STEADY IN THE LOW TO MID 50S ACROSS THE FAR SOUTHERN CWA WITH MID 40S FROM VEGAS NORTHWARD. MODELS ALSO SHOWING MUCH BETTER INSTABILITY OVER YESTERDAY AND WITH THE HIGH CENTER SHIFTING EAST...WE SHOULD SEE BETTER LAPSE RATES. AM LOOKING FOR BETTER THUNDERSTORM COVERAGE TODAY WITH SCATTERED ACROSS THE SOUTH AND ISOLATED OVER THE NORTH. LOOKING FOR THUNDERSTORMS TO BE MORE TERRAIN BASED TODAY...BUT WITH ADDITIONAL MOISTURE EXPECTED FRIDAY...THUNDERSTORM COVERAGE SHOULD INCREASE. WILL ALSO KEEP THUNDERSTORMS GOING OVERNIGHT THE NEXT COUPLE OF DAYS DUE TO THE INSTABILITY AND LIKELIHOOD OF INTERSECTING OUTFLOW BOUNDARIES. && .LONG TERM...RIDGE TO REMAIN CENTERED IN OR AROUND THE FOUR CORNERS AREA THROUGH THE LONG TERM WITH FAIRLY WEAK...GENERALLY SOUTH TO SOUTHWEST FLOW...ALOFT ACROSS THE CWA. FLOW ALOFT TO CONTINUE TO BE CONDUCIVE TO BRINING MOISTURE INTO THE CWA WHILE WEAK FLOW ALOFT TO ALLOW FOR SLOW MOVEMENT OF ANY MOISTURE OVER THE AREA. THUS OVERALL PATTERN OF ISOLATED/SCATTERED AFTERNOON/EVENING THUNDERSTORMS LOOKS TO BE THE BEST BET THROUGH THE PERIOD. DAY BY DAY FINE TUNING DURING THE SHORT TERM PERIOD WILL NEED TO BE DONE AS ANY MAJOR GULF SURGE OR EASTERLY WAVES WILL NEED TO BE MONITORED. WITH MOISTURE OVER THE AREA...DAYTIME TEMPS LIKELY TO BE A LITTLE BELOW NORMAL THROUGH THE PERIOD. && .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE THIS AFTERNOON AND EVENING WITH ISOLATED ACTIVITY AFTER 19Z ACROSS ALL ROUTE CORRIDORS. OUTFLOW BOUNDARIES MAY CAUSE PROBLEMS AT KLAS AND WILL NEED TO MONITOR DURING THE AFTERNOON/EVENING HOURS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && CZYZYK/GORELOW/JENSEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 618 AM PDT THU JUL 28 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-291400- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 618 AM PDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .TODAY...THURSDAY. ISOLATED THUNDERSTORMS ARE EXPECTED OVER AREA THIS AFTERNOON AND EVENING. ALTHOUGH HAZARDOUS WEATHER IS NOT ANTICIPATED...BRIEF HEAVY RAIN AND GUSTY WINDS MAY OCCUR WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MOISTURE OVER THE AREA WILL CONTINUE TO ALLOW ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE AREA THROUGH THE PERIOD WITH SOME THUNDERSTORM ACTIVITY CONTINUING THROUGH THE NIGHT. OVERALL HAZARDOUS WEATHER IS NOT ANTICIPATED WITH THESE STORMS...BUT BRIEF HEAVY RAIN AND STRONG GUSTY WINDS MAY CREATE ISOLATED HAZARDOUS CONDITIONS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Las Vegas radar (KESX), 94 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
1 hail. Local standard time, as filed.
Dime size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458416.